MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 11/29/2011
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2007: patient was diagnosed with incisional hernia thereby underwent open repair with the ventralex mesh (device #1).Per operative notes, "the hernia sac was identified, the hernia herniated omentum was dissected.The bridge between two hernias were incised.A ventralex mesh (device #1) was placed and sutured" (b)(6) 2009: patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the removal of mesh (device #1).Per operative notes, "the hernia sac was identified and excised.The omentum was adherent to the mass was reduced.The folded mesh (device #1) was removed.The small defect inferior to the recurrent hernia was repaired using sutures." (b)(6) 2009: patient was diagnosed with complex recurrent incisional hernia x2 and large abdominal wall hernia thereby underwent laparoscopic repair with the implant of composix e/x mesh (device #2).Per operative notes, "complex large abdominal wall hernia at the site of umbilicus was noted, another one inferior to this.A composix e/x mesh (device #2) was placed and tacked." (b)(6) 2011: patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of synthetic mesh.Per operative notes, "the hernia sac was opened and dissected away.A piece of synthetic mesh was placed and sutured." (note: there was no mention/visualization of the previously placed composix e/x mesh (device #2) during this procedure).
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2008) is considered to be a best estimate.This emdr was submitted to represent the composix mesh e/x (device #2).An additional supplemental emdr submitted to represent the mesh: ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22370502
Report Number1213643-2025-00545
Device Sequence Number14562125
Product Code FTL
UDI-Device Identifier00801741031199
UDI-Public(01)00801741031199(17)131130(10)HUSK0924
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2013
Device Catalogue Number0123680
Device Lot NumberHUSK0924
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale